| Catalog Number |
381467 |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
09/13/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that a bd insyte¿ autoguard¿ shielded iv catheter had a broken seal.There was no report of exposure, serious injury or medical intervention.
Additional Manufacturer Narrative
Dhr review was performed on the lot number 7207846: the lot number was built/packaged on afa line 6 from (b)(6) 2018 thru (b)(6) 2017.Packaged on packaging line 8 from (b)(6) 2017 thru (b)(6) 2017.Review of dhr revealed all required challenge samples, set-up and in process testing was performed in accordance with the quality plans.Review disclosed one non-related qn was initiated during the build of this lot that would not impact the outcome of the quality of the product relevant to the defect stated in the pir.Received one iag 14ga unit from lot number 7207846.Package was partially opened, but this is the basis of the complaint.The product characteristics require a minimum of 1/8¿ seal width with adhesive transfer from the top web paper to the bottom web film.This characteristic was met.The key variables that affect the packaging seal are seal transfer/width and top web adhesive presence.Both of these variables were included in the investigation.The defect stated in the description of the complaint was confirmed with the returned unit that was partially open at the top of the blister pack.Even though the packages were received partially opened, all the process characteristics that directly influence the seal were observed to be within specification.No anomalies were found.Bd supplier oliver-tolas (ot) 29lp uses a standard reinforced paper that is common to many other suppliers, but the adhesive type and application is specific to oliver-tolas.There is sufficient evidence to demonstrate the ot material or adhesive application is the root cause.Due to continuous issues with ot, bd is moving to an alternate supplier for the top web material (b)(4) was opened to investigate the package seal integrity complaints and implement corrective actions.
Event or Problem Description
It was reported that a bd insyte autoguard shielded iv catheter had a broken seal.There was no report of exposure, serious injury or medical intervention.